Patient Comments: Chemotherapy - Coping With Side Effects

What chemotherapy side effects have you experienced? How do you cope with the side effects?

Comment from: grandmomo, 55-64 Female (Patient) Published: May 24

I had no major side effects, my naturopath gave me this powder call L-glutamine to take all during that time (it tasted gritty awful but it was a life saver). I always had a weak neck, so guess what? Third night of the chemo I had a neck pain, 5th morning when I get up bottom of my feet felt like swollen to step on. Thats it.!!!!!! I am a small person, so no one would believe I had no other symptoms, that's all it was. For me I felt like waiting my kid to have terrible two's that never happened. Most important is to have a good naturopath to keep the body in tune and take the supplements he or she gives you. I am lucky to have both great surgeon, and the naturopath.

Was this comment helpful?Yes
Comment from: coonermom, 35-44 Female (Patient) Published: April 12

I am a breast cancer warrior. I have one more chemo to go and then seven more rounds of the drug herceptin to go. I was a 5 mile a day runner. I am lucky to get 5 miles walked on the treadmill a month now! I have terrible fatigue! I have blurry vision and constant eye twitching. I am also trying to work through this whole thing as a teacher. Chemo has made me lose my quality of life! I am just listening to the survivors I talked to on a daily basis that it will be better one day and I have to just keep swimming! I do appreciate all the sweet little things in life now. I will never take for granted this second chance at life!

Was this comment helpful?Yes
Comment from: msbutterfly, 35-44 Female (Patient) Published: April 01

I found out 2 years ago that I had stage 4 breast cancer w/mets to the bone. I'm so blessed and proud to say that I am in a clinical remission. After losing my hair, and a breast and taking chemo for 1 1/2 years. I still have the biggest smile. I know how this make you feel when you hear "I'm sorry you have cancer." Hold your head high live your life smile at all things and love you no matter what. After all said and done it was worth all the pain and aches. We are " the pink warriors "

Was this comment helpful?Yes
Comment from: dhila93, 13-18 Female (Patient) Published: February 18

I had an ovarian cancer. After having the surgery went through chemotherapy. It was terrible. When I was in therapy, I lost my hair. I always feel dizzy, loss of appetite, had an emotional problem, but after I finished my therapy, I'm getting better and believe me don't worry about losing your lovely hair because after having the therapy, your hair will come back beautiful and thicker.

Was this comment helpful?Yes
Comment from: Live2lovelife, 35-44 Female (Patient) Published: February 01

I am 39 yrs. old and I was diagnosed with breast cancer in Nov.'09. My first chemo was Jan. 20th. I did pretty good so far. No nausea, or vomiting thank God. The sense of taste was gone that very first day, the tip of my tongue was numb, still is a little bit. I had a stiff neck, and was advised to take Advil, which helped a lot. It's true that the ones going through chemo are the only ones who know what it feels like. But we have to stay strong, and hopeful and with FAITH that it will soon be over, and we will be healthy again. Don't look at it as a long way towards the end of chemo... take one day at a time, and one day at a time towards the end... I have my second of 4 treatments on Feb. 10th I'm looking forward to it, because then I only have 2 more to go. This is our battle and we will win!! Life is beautiful, more beautiful now than ever! GOD Bless us all, and ladies stay positive.

Was this comment helpful?Yes
Comment from: prettyangel, 19-24 Female (Patient) Published: January 12

I have been undergoing chemotherapy for more than a month now. Some of the side-effects I experienced are nausea and mood change and to cope with that I eat small meals to lessen the chance of feeling uneasy. I also regularly talk with my close friends and family members.

Was this comment helpful?Yes
Comment from: joken331, 55-64 Female (Patient) Published: October 07

I have gained a lot of weight since I went through chemotherapy. I am trying to find out what drugs that are administered during treatment can cause this effect. I was on cisplatin and I think my doctor said synchristyne. Not sure of spelling on that drug.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Chemotherapy - Experiences Question: What was your experience with chemotherapy?
Cancer - Patient Experience Question: How was your chemotherapy administered? Were there any complications that resulted from the delivery method?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


STAY INFORMED

Get the Latest health and medical information delivered direct to your inbox!